Aa
A
A
A
Close
Pain Management Community
9.73k Members
14481171 tn?1434751257

Was given Tramadol

I had an ovarian cyst burst and it was painful enough that I bit the bullet and went to my doctor.  He gave me a medicine named Tramadol.  I have never heard of this medicine and I decided to check it out.  I have read some pretty nasty things about it like severe withdrawal symptoms and ineffectiveness.  I took my first one (50mg) after lunch today and waited, and waited, and waited, and nothing.  I may as well eaten a tictac.  Now, I am not much of a fan of pain pills, but I am thinking that I may need something stronger; however, I am afraid to ask my doctor.  I worry about coming across as a drug seeker if I call him up and ask for something else.  I am afraid to take more than one because I have read the percautions.  I also take Prozac to control my seizures (brought on after a head injury when I was a teen).  I am worried about what may happen with this medicine, but I am also really limited as to what I can take.  I can not take any NSAIDS because I have gallbladder and pancreas issues (yay genetics).  They rip my stomach in half.  I can't take Darvocet because it makes me throw up......really bad.  I am really hurting.  It feels like I am being stabbed over and over again.  How would you approach this with your doctor if you were in my situation?  Would you just suck it up and deal with it?  Any help or advice would be greatly appreciated, especially if you can give advice as to how to relieve the pain from a ruptured ovarian cyst.  I have been dealing with this for only two days but it is really knocking me down.  
1 Responses
547368 tn?1440545385
Hi Crazycatlady,

Welcome to MedHelp's Pain Management Forum. I'm glad you found us and took the time to begin a new post/thread.

Ouch, ovarian cysts!  Most of us woman have been there. The good news is after it ruptures the pain normally subside in 48-72 hours - at least that's been my experience and my friends experience. I've had multiple one. If there is no internal bleeding your pain should be subsiding very soon. If you have extreme pain you may need to be seen again.

Tramadol effects peak at about 3 hours, post-oral administration and last for approximately 6 hours. In 1995 when it was introduced to the market is was not a controlled substance. On July 2, 2014, the DEA placed it into the Schedule IV category. It's thought to be effective. I was prescribed it several years ago and found the same - I might well have taken a tic-tac.

I'd simply inform your MD of your level of pain - and that Tramadol is not effective. I wouldn't ask for a specific medication.  He/she may order something different or tell you to wait it out. If you don't ask for a different pain killer you can't/shouldn't be viewed as a drug seeker - just a patient reporting your continued pain. Remember increased pain or pain that doesn't resolve quickly may be significant.

Please know you are always welcome here. I just want you to be aware of our Ovarian Cyst Community. You may want to post here also. Here's the link: http://www.medhelp.org/forums/Ovarian-Cysts

I wish you the best and hope you'll let us know how you are doing. I'll look forward to your updates.

FYI - I found a heating pad to my effected side helped ease the pain.

Take Care,
~Tuck
Have an Answer?
Top Pain Answerers
Avatar universal
st. louis, MO
317787 tn?1473362051
DC
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Find out how beta-blocker eye drops show promising results for acute migraine relief.
Could it be something you ate? Lack of sleep? Here are 11 migraine triggers to look out for.
Find out if PRP therapy right for you.
Tips for preventing one of the most common types of knee injury.
Here are 10 ways to stop headaches before they start.
Tips and moves to ease backaches